Hysingla ER: Once-daily hydrocodone with abuse-deterrent properties and no acetaminophen
Once-daily; 24-hour hydrocodone delivery
- One tablet daily provides 24 hours of continuous hydrocodone delivery.
- Patients receiving other oral hydrocodone-containing formulations may be converted to Hysingla ER by administering the patient's total daily dose of oral hydrocodone as Hysingla ER once daily.
- Instruct patients to swallow Hysingla ER tablets whole, one tablet at a time, with enough water to ensure complete swallowing immediately after placing it in the mouth. Instruct patients not to pre-soak, lick, or otherwise wet the tablet prior to placing in the mouth. Crushing, chewing, or dissolving Hysingla ER tablets will result in uncontrolled delivery of hydrocodone and can lead to overdose or death.
The only once-a-day hydrocodone with FDA-approved abuse-deterrent properties (ADP)1
- The in vitro data demonstrate that Hysingla ER has physical and chemical properties that are expected to deter intranasal and intravenous abuse.
- Data from the clinical abuse potential studies, along with support from the in vitro data, also indicate that Hysingla ER has physicochemical properties that are expected to reduce intranasal abuse and oral abuse when chewed.
- Abuse-deterrent properties do not prevent or reduce the risk of addiction2
- Abuse of Hysingla ER by the intravenous, intranasal, and oral routes is still possible
- All patients treated with opioids require careful monitoring for signs of abuse and addiction because use of opioid analgesic products carries the risk of addiction even under appropriate medical use
- With parenteral abuse, the inactive ingredients in Hysingla ER can result in local tissue necrosis, infection, pulmonary granulomas, increased risk of endocarditis and valvular heart injury, embolism, and death. Parenteral drug abuse is commonly associated with transmission of infectious diseases, such as hepatitis and HIV.
Hysingla ER contains no acetaminophen (APAP)
- According to an FDA statement (issued January 2014), cases of severe liver injury have been reported in patients who (1) took more than the prescribed dose of an acetaminophen-containing product in a 24-hour period, (2) took more than one acetaminophen-containing product simultaneously, or (3) drank alcohol while taking acetaminophen products.3,4